MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Blurred Vision (2137); Posterior Capsule Opacification (4807)
Date of Event 02/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that following cataract surgery with an intraocular lens (iol) implant procedure, there was dense posterior capsular opacification, grade 2 anterior capsule fibrosis and lens rotation at five weeks post operation.Additional information requested and received stating that grade 1 pco and grade 2 acf at seven weeks post operation.Patient was prescribed ophthalmic eye drop as postoperative medication containing combination of corticosteroid, broad-spectrum antibiotic and non-steroidal anti-inflammatory drug.Yag (yttrium aluminum garnet) laser capsulotomy performed.In the surgeon¿s opinion the product contributes to the event.
 
Additional Manufacturer Narrative
This report originally filed as 9612169-2025-00561 mfg site cork ireland.A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information was provided in h.6.On initial mdr submitted the evaluation method code should be b20 instead of b17.Additional information was provided in h.3.And h.11.The product was not returned.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified, and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.The root cause for the reported events could not be determined.The lens remains implanted.Regarding the findings of posterior capsular opacification (pco), anterior capsule fibrosis (aco), phimosis, and intraocular lens (iol) rotation off-axis with company lenses, an company director of global technical customer affairs consulted with the surgeon and provided information related to the reported events.Because these findings are related to clinical outcomes, review of complaints for the reported event types is the primary investigation focus to assess for potential concerns related to anterior/posterior capsule opacification, phimosis, and lens rotation.Information was also provided that because clinical outcomes are complex with numerous potentially associated clinical and surgical factors, additional information could be discussed with the account representative, including options such as a peer-to-peer communication service called expert opinion md, that company offers at no charge.Reports of these event types have remained low and stable, with intermittent reporting as expected, based on the potential multifactorial etiology.An additional global review was conducted to look at the reported incidence for each of the above outcomes over the past 3 years.All global complaints are evaluated monthly for adverse trending, and no adverse trends were identified for these events.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22024564
Report Number1119421-2025-01400
Device Sequence Number7220453
Product Code MFK
UDI-Device Identifier00380652413688
UDI-Public(01)00380652413688(17)260619(11)220621(10)15437142
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2026
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.220
Device Lot Number15437142
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date07/07/2025
Date Device Manufactured06/21/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; DUOVISC OPHTHALMIC VISCOSURGICAL DEVICE.; MONARCH II LOADING FORCEPS.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexFemale